On Dirichlet eigenvectors for neutral two-dimensional Markov chains

Nicolas Champagnat 1, 2, 3, * Persi Diaconis 4 Laurent Miclo 5
* Auteur correspondant
1 Probabilités et statistiques
IECL - Institut Élie Cartan de Lorraine
3 TOSCA - TO Simulate and CAlibrate stochastic models
CRISAM - Inria Sophia Antipolis - Méditerranée , IECL - Institut Élie Cartan de Lorraine : UMR7502
Abstract : We consider a general class of discrete, two-dimensional Markov chains modeling the dynamics of a population with two types, without mutation or immigration, and neutral in the sense that type has no influence on each individual's birth or death parameters. We prove that all the eigenvectors of the corresponding transition matrix or infinitesimal generator \Pi\ can be expressed as the product of "universal" polynomials of two variables, depending on each type's size but not on the specific transitions of the dynamics, and functions depending only on the total population size. These eigenvectors appear to be Dirichlet eigenvectors for \Pi\ on the complement of triangular subdomains, and as a consequence the corresponding eigenvalues are ordered in a specific way. As an application, we study the quasistationary behavior of finite, nearly neutral, two-dimensional Markov chains, absorbed in the sense that 0 is an absorbing state for each component of the process.
Type de document :
Article dans une revue
Electronic Journal of Probability, Institute of Mathematical Statistics (IMS), 2012, 17 (63), pp.1-41. 〈10.1214/EJP.v17-1830〉
Liste complète des métadonnées

Littérature citée [25 références]  Voir  Masquer  Télécharger

https://hal.inria.fr/hal-00672938
Contributeur : Nicolas Champagnat <>
Soumis le : jeudi 10 mars 2016 - 16:25:10
Dernière modification le : vendredi 14 septembre 2018 - 09:16:06
Document(s) archivé(s) le : lundi 13 juin 2016 - 08:41:47

Fichiers

N2dMC-v6.pdf
Fichiers produits par l'(les) auteur(s)

Licence


Distributed under a Creative Commons Paternité 4.0 International License

Identifiants

Citation

Nicolas Champagnat, Persi Diaconis, Laurent Miclo. On Dirichlet eigenvectors for neutral two-dimensional Markov chains. Electronic Journal of Probability, Institute of Mathematical Statistics (IMS), 2012, 17 (63), pp.1-41. 〈10.1214/EJP.v17-1830〉. 〈hal-00672938〉

Partager

Métriques

Consultations de la notice

514

Téléchargements de fichiers

68